Alert archive / Hawaii / Gale Warnings in 2015

Gale Warning 9, NWS Honolulu, HI

December 25, 2015

NWS Honolulu, HI issued this gale warning at Dec 25, 2015, 9:33 AM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 9:33 AM HST (19:33 UTC)
Expired
Dec 27, 2015, 3:14 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WHHW70 PHFO 251933
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
933 AM HST FRI DEC 25 2015

...TRADE WINDS INCREASING ACROSS THE AREA...

.STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE
STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND.

PHZ121-260845-
/O.UPG.PHFO.SC.Y.0065.000000T0000Z-151226T0400Z/
/O.NEW.PHFO.GL.W.0009.151225T1933Z-151227T1600Z/
ALENUIHAHA CHANNEL-
933 AM HST FRI DEC 25 2015

...GALE WARNING IN EFFECT UNTIL 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ112-118-122-260845-
/O.EXB.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
KAUAI LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
933 AM HST FRI DEC 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>117-119-120-123-124-260845-
/O.EXT.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
933 AM HST FRI DEC 25 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
5 follow-up statements
926 
WHHW70 PHFO 260134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST FRI DEC 25 2015

...TRADE WINDS INCREASING ACROSS THE AREA...

.STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE
STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND.

PHZ121-261445-
/O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
ALENUIHAHA CHANNEL-
334 PM HST FRI DEC 25 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>120-122>124-261445-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 PM HST FRI DEC 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
864 
WHHW70 PHFO 260538
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
738 PM HST FRI DEC 25 2015

...STRONG TRADE WINDS ACROSS THE AREA...

.STRONG HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL PRODUCE
STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND.

PHZ120-261845-
/O.UPG.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
/O.EXB.PHFO.GL.W.0009.000000T0000Z-151226T1600Z/
PAILOLO CHANNEL-
738 PM HST FRI DEC 25 2015

...GALE WARNING IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WINDS 35 TO 40 KNOTS. SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ121-261845-
/O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
ALENUIHAHA CHANNEL-
738 PM HST FRI DEC 25 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-261845-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
738 PM HST FRI DEC 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
112 
WHHW70 PHFO 261331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SAT DEC 26 2015

...STRONG TRADE WINDS ACROSS THE AREA...

.STRONG HIGH PRESSURE PASSING NORTH OF THE STATE WILL PRODUCE
STRONG TRADE WINDS AND ROUGH SEAS THROUGH THE WEEKEND.

PHZ120-270245-
/O.EXT.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
PAILOLO CHANNEL-
331 AM HST SAT DEC 26 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ121-270245-
/O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
ALENUIHAHA CHANNEL-
331 AM HST SAT DEC 26 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 35 KNOTS. SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-270245-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-151227T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 AM HST SAT DEC 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
080 
WHHW70 PHFO 270205
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
405 PM HST SAT DEC 26 2015

...STRONG TO LOCALLY GALE FORCE TRADE WINDS WITH ROUGH AND
ELEVATED SEAS...

.STRONG TO LOCALLY GALE FORCE TRADE WINDS WILL PERSIST TONIGHT
WITH A SLOW DECLINE EXPECTED ON SUNDAY. THE COMBINATION OF A
BUILDING NORTHWEST SWELL AND CONTINUED...SHORT-PERIOD TRADE WIND
SWELL WILL MAINTAIN HAZARDOUS SEAS THROUGH AT LEAST SUNDAY NIGHT.

PHZ120-121-271515-
/O.CON.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
405 PM HST SAT DEC 26 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WINDS AND SEAS...WINDS 30 TO 35 KNOTS. SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ110>119-122>124-271515-
/O.EXT.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
405 PM HST SAT DEC 26 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
215 
WHHW70 PHFO 271314
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 AM HST SUN DEC 27 2015

...GALE WARNING FOR THE ALENUIHAHA CHANNEL IS CANCELLED. SMALL 
CRAFT ADVISORY IS IN EFFECT FOR ALL HAWAIIAN WATERS...

.THE TRADE WINDS CONTINUES TO WEAKEN. IT HAS EASED OFF TO WHERE
THE GALE WARNING IS NOW CANCELLED FOR THE ALENUIHAHA CHANNEL.
HOWEVER...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL HAWAIIAN
WATERS DUE TO SMALL CRAFT LEVEL WIND AND OR ELEVATED COMBINEDSEAS.


PHZ120-121-280215-
/O.CAN.PHFO.GL.W.0009.000000T0000Z-151227T1600Z/
/O.EXA.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
314 AM HST SUN DEC 27 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122>124-280215-
/O.CON.PHFO.SC.Y.0065.000000T0000Z-151228T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
314 AM HST SUN DEC 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS AND SEAS...WINDS 25 TO 30 KNOTS. SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 25, 7:15 AM HST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 25, 7:15 AM HST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HONOLULU HI
715 AM HST FRI DEC 25 2015

.SYNOPSIS...
GUSTY TRADE WINDS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND AS A NEW
SURFACE HIGH PASSES NORTH OF THE STATE. EXPECT THE BLUSTERY TRADES
TO BRING INCREASING LOW LEVEL MOISTURE INTO THE ISLANDS...WHICH WILL
CAUSE ABUNDANT LOW CLOUDS AND SHOWERS THIS WEEKEND. THE WET AND WINDY
TRADE WEATHER PATTERN WILL FOCUS MOST OF THE RAINFALL OVER WINDWARD
AND MAUKA AREAS...BUT THE STRONG TRADES WILL LIKELY TRANSPORT SOME
SHOWERS OVER LEEWARD SECTIONS OF THE SMALLER ISLANDS.

&&

.UPDATE...
A BATCH OF SHOWERS EMBEDDED IN THE TRADE FLOW WILL BE AFFECTING THE
WESTERN ISLANDS TODAY...ESPECIALLY KAUAI. SO THE ZONES HAVE UPDATED
REGARDING THE POPS. THE POPS WERE RAISED TO LIKELY FOR THE INTERIOR
AND MTN AREAS OF THE ISLAND FOR THE REST OF TODAY. ON OAHU...RAISED
THE POPS FOR MOST OF THE ISLAND FOR THIS MORNING...RANGING BETWEEN
SCATTERED AND LIKELY. KEPT THE POPS MOSTLY IN THE SCATTERED RANGE
FOR THIS AFTERNOON. THE POPS FOR WINDWARD MOLOKAI WERE LOWERED FOR
THIS MORNING THANKS TO DRY SLOT. FINALLY...ADDED SOME CLOUD COVER
FOR THE CENTRAL PART OF THE KONA COAST THIS MORNING.

&&

.DISCUSSION...
THE WESTERN END OF AN EAST-NORTHEAST TO WEST-SOUTHWEST ORIENTED
SURFACE RIDGE IS LOCATED ABOUT 450 MILES NORTH-NORTHEAST OF HONOLULU.
A FRONT LOCATED SLIGHTLY MORE THAN 355 MILES NORTHWEST OF LIHUE IS
RAPIDLY ERODING THE WESTERN EDGE OF THIS RIDGE AS IT MOVES EASTWARD AT
ABOUT 20 MPH. THIS FRONT IS NOT EXPECTED TO REACH THE ISLANDS. A NEW
1031 MB SURFACE HIGH BEHIND THE FRONT IS LOCATED NEAR 33N 180W. THIS
HIGH IS MOVING RAPIDLY EASTWARD AND IS CAUSING THE PRESSURE GRADIENT
TO INCREASE ACROSS THE ISLANDS. AS A RESULT...OUR TRADE WIND SPEEDS
ARE ALREADY STRENGTHENING SIGNIFICANTLY COMPARED WITH THE PAST FEW
DAYS.

ALOFT...MID TO UPPER LEVEL RIDGING IN THE VICINITY OF THE ISLANDS IS
MAINTAINING RELATIVELY STABLE ATMOSPHERIC CONDITIONS ACROSS THE
REGION. THE TRADES ARE TRANSPORTING PATCHES OF SCATTERED TO BROKEN LOW
CLOUDS WITH EMBEDDED SCATTERED SHOWERS INTO THE ISLANDS BASED ON
SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA. MOST OF THE LOW CLOUDS
AND SHOWERS ARE AFFECTING WINDWARD AND MAUKA AREAS. BUT SOME SHOWERS
ARE REACHING LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. THERE ARE
ALSO LOW CLOUDS AND SHOWERS IN THE VICINITY OF THE KONA SIDE OF THE
BIG ISLAND.

THE FORECAST MODELS SHOW THAT THE NEW SURFACE HIGH WILL BE ALMOST DUE
NORTH OF THE ISLANDS BY EARLY SATURDAY MORNING. THIS WILL CAUSE THE
TRADE WINDS TO CONTINUE TO STRENGTHEN...AND WIND ADVISORIES MAY BE
REQUIRED FOR SOME OF THE TYPICALLY WINDY LAND AREAS STARTING LATER
TONIGHT OR SATURDAY. AT THE SAME TIME...AN UPPER LEVEL TROUGH
MOVING IN FROM THE NORTHWEST IS EXPECTED TO BE ABOVE THE ISLANDS...
WHILE A MID-LEVEL TROUGH PUSHES IN FROM THE EAST. THESE TROUGHS ALOFT
WILL DESTABILIZE THE ATMOSPHERE AND CAUSE THE INVERSION TO WEAKEN.
THESE RELATIVELY UNSTABLE ATMOSPHERIC CONDITIONS WILL ALLOW THE LOW
LEVEL MOISTURE BEING TRANSPORTED INTO THE ISLANDS BY THE TRADES TO
PRODUCE A WET TRADE WIND WEATHER PATTERN THIS WEEKEND. MOST OF THE
LOW CLOUDS AND TRADE SHOWERS WILL REMAIN FOCUSED ALONG WINDWARD AND
MAUKA AREAS...BUT THE GUSTY TRADES WILL CARRY SOME SHOWERS OVER TO
LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. NOTE THAT THE COOLER
TEMPERATURES ALOFT AND LACK OF A SIGNIFICANT LOW LEVEL TRADE WIND
INVERSION MIGHT RESULT IN THE DEVELOPMENT OF A WINTER WEATHER PATTERN
ON THE BIG ISLAND SUMMITS THIS WEEKEND. IT IS TOO EARLY TO DETERMINE
WHEN THIS MIGHT OCCUR...BUT IT MAY BE POSSIBLE STARTING AS EARLY AS
LATE TONIGHT OR SATURDAY.

AS THE HIGH CONTINUES TO SHIFT EASTWARD LATER THIS WEEKEND...THE
BLUSTERY WET TRADE WIND WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
SUNDAY. HOWEVER...AS THE HIGH CONTINUES TO PUSH EASTWARD FROM SUNDAY
NIGHT THROUGH MONDAY...THE TRADE WIND SPEEDS WILL DIMINISH EARLY
NEXT WEEK. IN FACT...A NEW SURFACE FRONT MOVING IN FROM THE NORTHWEST
IS EXPECTED TO CAUSE THE SURFACE RIDGE ASSOCIATED WITH THE SURFACE
HIGH TO SHIFT DOWN CLOSER TO THE ISLANDS. THIS WILL CAUSE TRADE WIND
SPEEDS TO DRAMATICALLY DECREASE...AND WINDS MAY BECOME LOCALLY LIGHT
AND VARIABLE STARTING LATE TUESDAY OR WEDNESDAY. AT THE SAME TIME...
A MID-LEVEL RIDGE IS EXPECTED TO MOVE OVER THE ISLANDS FROM THE WEST.
THE ARRIVAL OF THIS FEATURE WILL LIKELY USHER IN A PERIOD OF STABLE
ATMOSPHERIC CONDITIONS. THIS STABILITY COMBINED WITH THE LIGHT AND
VARIABLE WIND REGIME WOULD LIKELY LEAD TO A DECREASE IN CLOUD COVER
AND SHOWERS DURING THE MIDDLE OF NEXT WEEK. NOTE THAT THERE IS A
POSSIBILITY OF A DIURNAL LAND AND SEA BREEZE PATTERN DEVELOPING BY
WEDNESDAY...AND CONTINUING THROUGH NEXT THURSDAY.

&&

.AVIATION...
AIRMET TANGO WILL LIKELY BE REQUIRED FOR TEMPO MODERATE LOW LEVEL
TURBULENCE LEEWARD OF THE MOUNTAINS ON ISLANDS STARTING LATER TODAY.

LOW CLOUDS AND SHOWERS WILL CONTINUE TO FAVOR THE WINDWARD AND
MOUNTAIN AREAS WITH BRIEF MVFR CIGS/VIS POSSIBLE. AS OF 1400Z THERE
ARE NO AIRMETS POSTED FOR MOUNTAIN OBSCURATION...BUT THERE IS A
POSSIBILITY THAT AIRMET SIERRA MAY BE NEEDED FOR THE HIGHER TERRAIN
OVER WINDWARD SIDES OF SOME OF THE ISLANDS LATER TODAY OR TONIGHT.

&&

.MARINE...
A SCATTEROMETER PASS FROM THURSDAY EVENING SHOWED STRONG TRADE WINDS
OVER THE COASTAL WATERS ACROSS THE EASTERN HALF OF THE STATE...WITH
WINDS OF UP TO 30 KT ALREADY OCCURRING IN THE ALENUIHAHA CHANNEL. AS
A RESULT...THE SMALL CRAFT ADVISORY /SCA/ IS NOW IN EFFECT FOR MOST
HAWAIIAN WATERS. THE SCA WILL BE EXPANDED TO INCLUDE ALL HAWAIIAN
WATERS FROM TONIGHT THROUGH THIS WEEKEND AS THE TRADE WINDS CONTINUE
TO STRENGTHEN. THE CURRENT FORECAST ALSO INDICATES THAT A GALE
WARNING WILL LIKELY BE ISSUED FOR THE ALENUIHAHA CHANNEL LATER TODAY
OR TONIGHT.

AS THE TRADE WINDS INCREASE...EXPECT SURF TO BUILD ALONG EAST FACING
SHORES. SURF IS EXPECTED TO REACH THE HIGH SURF ADVISORY CRITERIA
ALONG EAST FACING SHORES THIS WEEKEND. SMALL TO MODERATE NORTHWEST
SWELLS WILL MAINTAIN BELOW AVERAGE SURF ALONG NORTH AND WEST FACING
SHORES OF THE SMALLER ISLANDS THROUGH SATURDAY. A LARGER NORTHWEST
SWELL ARRIVING SUNDAY IS EXPECTED TO PEAK SUNDAY NIGHT. THE RESULTING
SURF MAY REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH
AND WEST FACING SHORES OF THE SMALLER ISLANDS. THIS SWELL WILL
GRADUALLY DECLINE MONDAY. FINALLY AN OUT OF SEASON SOUTH SWELL
IS FORECAST TO PRODUCE A BUMP IN SURF ALONG SOUTH FACING SHORES OF
THE ISLAND CHAIN THIS WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-OAHU
WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY
WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

&&

HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:11 PM HSTSmall Craft AdvisoryHFO4 days

Nearby

Gale Warnings in Hawaii, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.